Alert archive / Louisiana / Special Weather Statements in 2022

Special Weather Statement, NWS Shreveport, LA

August 1, 2022Jackson Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Aug 1, 2022, 7:07 PM CDT for Jackson Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2022, 7:07 PM CDT (00:07 UTC)
Expired
Aug 1, 2022, 7:30 PM CDT
In force
23 min
Issued by
NWS Shreveport, LA
Hail
0.00 in
Wind
40

County Jackson Parish, LA

The radar

The Shreveport radar (KSHV), 111 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1585 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WWUS84 KSHV 020007
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
707 PM CDT Mon Aug 1 2022
 
LAZ013-020030-
Jackson LA-
707 PM CDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of southwestern Jackson
Parish through 730 PM CDT...

At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jonesboro. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Jonesboro, Hodge, North Hodge, East Hodge and Quitman. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3231 9277 3241 9269 3236 9251 3217 9262
TIME...MOT...LOC 0007Z 299DEG 3KT 3232 9268 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:36 PM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, Aug 1, 1:36 PM CDT, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
136 PM CDT Mon Aug 1 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Tuesday Night)
Issued at 135 PM CDT Mon Aug 1 2022

Any residual sea-breeze convection lingering through the early
evening hours to dissipate by sunset allowing for mainly stable
conditions across the region overnight. A weak upper-level shear
axis across the mid to lower Mississippi River valley to allow for
a chance for scattered diurnally driven convection again on
Tuesday mainly from Monroe to Lufkin and points eastward. Upper-
level ridge to the west will maintain mainly dry conditions across
northeast Texas into southeast Oklahoma and southwest Arkansas
bringing with it high temperatures approaching 100 degrees. At
this time, the combination of temperature and relative humidity
values do not support a widespread Heat Advisory threat as
afternoon heat index values will average around 100 to 105
degrees.

Otherwise, mainly dry conditions expected Tuesday night with
overnight lows forecast to range from the mid to upper 70s. /05/

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 135 PM CDT Mon Aug 1 2022

Starting 12z Wednesday...Upper level ridge will will remain in place
across the southwest CONUS extending eastward into our region. As
such Wednesday will remain hot across the region with heat index
values reaching closer to Heat Advisory criteria. There will remain
a chance for some diurnally-driven precipitation chances across our
southern zones, generally along and southeast of a line from near
Hemphill Texas to El Dorado Arkansas. Meanwhile, models indicate
that an easterly wave will develop along the Gulf Coast and slowly
push westward. This will also increase our chances for showers and
thunderstorms for our eastern and southern zones for Wednesday and
Thursday, possibly becoming more widespread by Friday afternoon.

Wednesday will be the "warmest" day of the upcoming long-term
forecast period with temperatures actually decreasing a degree or
two each day as we head into the weekend. Friday's afternoon high
temperatures currently look to range from the lower to mid 90s
across most of the region, which will be nice. Moving further into
the weekend, precipitation chances will remain in place for portions
of the area with highs ranging around the mid 90s to perhaps the
upper 90s for some locations. /33/

&&

.AVIATION...
(18Z TAFS)
Issued at 1210 PM CDT Mon Aug 1 2022

A weak upper-level trough lingering across the region could allow
for VCTS conditions across MLU/LFK/ELD through 02/00Z. Otherwise,
VFR conditions to prevail through the terminal forecast period
ending 02/18Z. SSW winds up to 10 knots today to become south at
around 5 knots tonight, becoming SW and increasing to 5 to 10
knots on Tuesday. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  98  78  99 /  10  20  10  10
MLU  75  97  75  96 /  20  40  10  30
DEQ  74  99  74 100 /   0  10   0   0
TXK  78  99  78 100 /   0  10   0  10
ELD  74  94  74  96 /  10  30  10  20
TYR  79 100  79 101 /  10  10   0   0
GGG  77  99  78  99 /  10  20   0   0
LFK  75 100  76 100 /  10  30   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...05
LONG TERM....33
AVIATION...05
Hazardous weather outlook, Aug 1, 12:43 PM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1243 PM CDT Mon Aug 1 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021745-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1243 PM CDT Mon Aug 1 2022

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

Slightly milder conditions are expected today with afternoon high
temperatures forecast to climb into the middle-to-upper 90s across
most of the region. High humidity values will still allow for heat
index readings to range from 100-105 degrees during peak afternoon
heating.

Additionally, scattered to numerous thunderstorms will gradually
develop and expand with daytime heating as a weak frontal boundary
continues to linger just north of the region. Some storms may
produce brief heavy rainfall and gusty winds. This threat will
primarily exist this afternoon through early to mid evening before
storms gradually weaken with the loss of heating.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered thunderstorms will remain possible on Tuesday.
Otherwise, a gradual warming and drying trend will resume thereafter
with heat advisories likely returning throughout much of this week
while thunderstorm chances increase again slightly by the middle of
the week. However, no organized threat of severe weather is
expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

In the hours before

Special weather statement, Aug 1, 4:52 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
452 PM CDT Mon Aug 1 2022

LAZ018-020-012215-
Natchitoches LA-Grant LA-
452 PM CDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of southwestern Grant
and southeastern Natchitoches Parishes through 515 PM CDT...

At 451 PM CDT, Doppler radar was tracking a strong thunderstorm over
Colfax, or near Lena. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colfax, Dry Prong, Aloha and Lake Iatt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Latt, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3143 9270 3145 9268 3144 9270 3145 9271
      3147 9271 3147 9269 3152 9272 3149 9276
      3148 9276 3147 9278 3151 9287 3169 9279
      3158 9251 3142 9268
TIME...MOT...LOC 2151Z 207DEG 1KT 3153 9274

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

24
Special weather statement, Aug 1, 7:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
707 PM CDT Mon Aug 1 2022

LAZ013-020030-
Jackson LA-
707 PM CDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of southwestern Jackson
Parish through 730 PM CDT...

At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jonesboro. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jonesboro, Hodge, North Hodge, East Hodge and Quitman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3231 9277 3241 9269 3236 9251 3217 9262
TIME...MOT...LOC 0007Z 299DEG 3KT 3232 9268

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:09 PM CDTSpecial Weather StatementSHVLincoln36 min
Aug 1, 7:13 PM CDTSpecial Weather StatementSHVOuachita32 min
Aug 1, 7:33 PM CDTSpecial Weather StatementSHVLincoln27 min
Aug 1, 7:38 PM CDTSevere Thunderstorm WarningSHVLincoln37 min
Aug 1, 7:56 PM CDTSpecial Weather StatementSHVLincoln34 min
Aug 1, 8:06 PM CDTSevere Thunderstorm WarningSHVUnion24 min
Aug 1, 8:29 PM CDTSpecial Weather StatementSHVUnion31 min
Aug 1, 8:44 PM CDTSpecial Weather StatementSHVBossier31 min
Aug 1, 9:17 PM CDTSpecial Weather StatementSHVUnion28 min

Nearby

Special Weather Statements in Louisiana, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.